Discrete Mathematics & Theoretical Computer Science, Vol 4, No 1 (2000)

Font Size:  Small  Medium  Large

Avoiding maximal parabolic subgroups of Sk

Toufik Mansour, Alek Vainshtein


We find an explicit expression for the generating function of the number of permutations in Sn avoiding a subgroup of Sk generated by all but one simple transpositions. The generating function turns out to be rational, and its denominator is a rook polynomial for a rectangular board.

Full Text: GZIP Compressed PostScript PostScript PDF original HTML abstract page